Indian student dies in UK after taking 'lethal' body building pills
An 18-year-old Indian student has died in the UK after apparently taking 'lethal' bodybuilding pills to help him lose weight.world Updated: Feb 21, 2013 23:30 IST
An 18-year-old Indian student has died in the UK after apparently taking 'lethal' bodybuilding pills to help him lose weight.
Sarmad Alladin, son of a millionaire from Hyderabad, was taken to hospital hours after taking tablet which contained the drug DNP, which has been linked to several deaths.
According to a report in the Sun, "the student known as 'Mr Muscles' has died after apparently taking 'lethal' bodybuilding pills to help him lose weight."
Fitness fanatic Alladin was taken to hospital just hours after praising the fat-burning tablets called DNP on Facebook.
He had posted snaps of his new muscles online. He was living in university accommodation in Epsom, Surrey, while attending the specialist art and design university in nearby Farnham University.
A friend told The Sun: "He wasn't the type to put something like that into his body, so clearly they're misleading. I've cried so much since he died."
The "devastated" university he attended warned all its students: "The drugs are potentially lethal."
Officials told of suspicions the pills — full name dinitrophenol and linked to 60 deaths — were "circulating on campus". In an alert to students, they asked the students to "stop using them immediately."
Last night Alladin's family flew to UK from Hyderabad.
The drug DNP is sold mostly over the internet under a number of different names but contains 2, 4-Dinitrophenol.
At this stage the death is being treated as unexplained but there is nothing to suggest any third party involvement.
Officers are liaising with Coroner's Office and a post mortem will be held in due course.